MAUDE Adverse Event Report: BIOMET MICROFIXATION 2.4MM SYSTEM HIGH TORQUE (HT) CROSS-DRIVE SCREW; PLATE, BONE

BIOMET MICROFIXATION 2.4MM SYSTEM HIGH TORQUE (HT) CROSS-DRIVE SCREW; PLATE, BONE
Model Number N/A
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Extraskeletal ossification (1428); Headache (1880); Pain (1994); Swelling (2091); Inadequate Pain Relief (2388); Limited Mobility Of The Implanted Joint (2671)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.The device will not be returned for analysis as it remains implanted in the patient; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2020-00088, 0001032347-2020-00089, 0001032347-2020-00090, 0001032347-2020-00091, 0001032347-2020-00092, 0001032347-2020-00093, 0001032347-2020-00094, 0001032347-2020-00095.Concomitant medical products: tmj system right standard mandibular component, part# 24-6545, lot# 183570; tmj system left standard mandibular component, part# 24-6546, lot# 174120; tmj system right fossa component, small, part# 24-6562, lot# 216350; tmj system left fossa component, small, part# 24-6563, lot# 190720; 2.4mm system high torque (ht) cross-drive screw, part# 91-2708, lot# unk; 2.4mm system high torque (ht) cross-drive screw, part# 91-2710, lot# unk; tmj system cross drive fossa screw, part# 99-6579, lot# unk; tmj system cross drive fossa screw, part# 99-6581, lot# unk.Initial reporter - patient.
 
Event or Problem Description
It was reported the patient underwent a revision surgery due to heterotopic bone growth and dislocation involving bilateral temporomandibular joint prostheses.The patient was received stock implants over a decade ago, and currently reports limited range of motion, headaches, pain and swelling.Fifteen months ago, the patient reported heterotopic ossification in the joint and implant dislocation on the right side.Thirteen months ago, the patient reported a revision surgery in which the existing implants were re-positioned.Trigger point injections and nerve blocks have been inadequate regarding pain management.No additional patient consequences were reported.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The complaint is confirmed as a revision surgery was reported to address the bone overgrowth and dislocation.No product was returned; therefore, no functional tests or inspections could be conducted.No scans or physician's reports were provided.The non-conformance database could not be reviewed for the screws involved in this case due to the lot numbers remaining unknown.There are no indications of manufacturing defects.The most likely underlying cause of the bone growth is due to patient condition.It was reported that this bone growth was the cause of the dislocation.It could not be determined from the information provided if the limited range of motion and pain were related to the bone growth and dislocation, or if they were separate issues.The root causes of the reported possible allergic reaction to titanium and infection could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.The following fields were updated: b4 date of this report; b5 describe event or problem; d10 device availability; g4 date received by manufacturer; g7 type of report; h2 follow up type; h3 device evaluated by manufacturer; h6 method code; h6 results code; h6 conclusions code; h10 additional narratives/data.

Brand Name
2.4MM SYSTEM HIGH TORQUE (HT) CROSS-DRIVE SCREW
Common Device Name
PLATE, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key9677229
Report Number0001032347-2020-00092
Device Sequence Number19625335
Product Code JEY
UDI-Device Identifier00841036053635
UDI-Public00841036053635
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K001238
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number91-2708
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/08/2020
Supplement Date Received by Manufacturer07/27/2020
Initial Report FDA Received Date02/06/2020
Supplement Report FDA Received Date07/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Disability;